Wednesday, December 10, 2008

Good morning everyone! Well our first night in the Consolidation Phase was a success. Elizabeth had no adverse reactions to any of the chemo so far. I know God's hand is upon Elizabeth, her wonderful doctors, nurses, pharmacists,.......and the list goes on. There are so may wonderful, gifted people working with Elizabeth; they have been entrusted with such an enormous gift, the gift of healing and curing and letting go of the ones that they can not heal. I thank God for them and their responsibility to do what the Lord intended for them to do with their gifts. Okay, I know I am babbling but I just can not find the right way or words to express my gratitude and love I feel for each and everyone of them.

We should be allowed to go home later this evening. We had a little goof-up on one of her meds, 6-mercaptopurine or better known to me as 6-MP; but if you want to regal everyone with your vocabulary...go right ahead and use the biggie, I will stick with 6-MP. I guess you can not have any food an hour before hand or take with milk, well unaware of this we were enjoying a movie with popcorn, if you consider a great movie watching Dr. G the Medical Examiner a movie. Yuck! what we don't do for our children....although it is a good diet plan women, I did not finish the popcorn! We ended up getting it at 11:45 pm and she takes this one roughly every 24 hours.

Elizabeth has several new chemo drugs this round. Cyclophosphamide (cytoxan) given day 1 (Dec/9) and day 29 (Jan/06), these are her two admit days into the hospital after her clinic visit. These stays will last about 1-2 days the chemo is given through her IV which takes about 30 minutes. Please pray for the common side effects which are: hair loss, tiredness, nasal stuffiness and congestion, loss of appetite, swelling of hands/feet, sore throat/mouth or difficulty swallowing.

The second drug is Cytarabine (ARA-C). This is given through her IV as well and takes about 5 minutes to give. Liz will receive ARA-C on day 1-4 (Dec/9 - Dec/12), 8-11 (Dec/16 - Dec/19), 29-32 (Jan/06 - Jan/09), 36-39 (Jan/13 - Jan/16). The side effects to pray for are as follows: hair loss, tiredness, loss of appetite, sore throat/mouth or difficulty swallowing, abdominal pain, and tingling or numbness

Drug number three is Mercaptopurine (6-MP). Liz will receive this drug orally on days 1-14 (Dec/9 - Dec/22), 29-42 (Jan/6 - Jan/19). The side effects to pray for are: soreness in the mouth or throat, loss of appetite, and nausea.

Liz will remain on a few of the chemo drugs she had in the Introduction Phase like PEG-asparaginase, Vincristine, and Intrathecal Mexthotrexate (chemo in the spine). the combined side effects of these three drugs to pray for are: nausea/vomiting, loss of appetite, drowsiness, soreness, redness, or swelling at the injection site, increased thirst, appetite, or urination, hair loss, muscle aches, swelling of the lower legs and feet, spinal headaches and brain bleeds.

Every Tuesday for the next four weeks Elizabeth with receive the Intrathecal Mexthotrexate. She will receive the Peg shot Dec. 23 and Jan. 20, and Vincristine on Dec. 23, 30, Jan 20, 27.

All of the dates are subject to change if Elizabeth gets a fever, cold, cough, even a runny nose this delays her treatment so please if you think you are sick, you are sick and please visit her when you know you are well. Two plus years is a long time for treatment and any delay just prolongs the treatment time

I know I have given out a lot of information and not nearly as well as Deb, but now you know how overwhelmed and ignorant I can feel at times. Just thought I would let you into my world ;-) You know what though, I would not change a thing because through adversity I grow more than any another time in my life and I can not wait to see the changes God has in-store for me.

I have been overwhelmed, in a good way, as to how many people Elizabeth has touched. She was a fighter when I carried her for nine months and she will continue to be a fighter and now a survivor.

May our Lord touch your lives as he is definitely touching ours.

6 comments:

Cindy Dodson said...

Christine, as I read your posting, my brain starts spinning. I think I know of a new thing to pray for: That God continues to give you and Randy clear heads to keep track of all the meds! I still say Children's should bestow an honorary medical degree upon you about 3 years from now.
Liz, be thankful every day that Dr. Mom is on the case! Do what the "doctor" tells you -- even when you don't feel like it!
Drive by Mr. Dodson's Christmas creation next time you're out and about. He finally has the lights up!
Love to you all,
Cindy

Kristi said...

Oh my dear friend,

What courage you have Christine..I love and admire you as a friend, mother, and the faith you have in Christ..I can't imagine what you are going through. You are one of the strongest women I know, I have always thought that. Liz gets her strength and courage from you, by how you have raised her and lead your life. I have never seen you not fight for anything you believe in or want. Her strength and determination comes from you and the faith in Christ that you and Randy have raised her in. We will continue to pray for all the side effects from her chemo to not be so bad..so much for a young girl to go through..we will help her fight this with our faith in God his healing touch and for the comfort of home and the love of family close to comfort her. We love you all so much and are always here for you to lean on..I know Liz's favorite holiday is Christmas..so may the spirit of Christmas make you happy and help you through those rough days...Jesus is smiling down on you he is so proud of your love and faith in him...he will see you through this..As Luke would say
Livestrong,

Much Love and big hugs,
The Jones'

Paige :) said...

lizzy,
it's great to know that you'll be able to be going home often! i have a little trouble keeping up with all the big medical words though. i like to just use the word "counts" :) but it sounds like you are doing very well! the vidoes of the elves and zac were HILARIOUS!!!!!! i think you should get zacs #. lol. jkjk. and i love the song i will praise you in the storm, actually i recorded it. it was just such a great song. perfect for my lovely liz!<3
i think you already heard but there is a party and they are replacing gifts for donations for childrens hospital! i haven't decided how much i should donate . . . 100-1000??? i might have to steal some of my parents $. jkjk.
stay strong, be happy. i will keep praying. sendig lots and lots and loads of love!!!
-paige

Anonymous said...

Liz,
As I read the blog posts I realized you’re going to have some tough times ahead with the chemo. But, when I met you in November at the hospital you seemed like such a strong girl. I know you can get through this. I'm so thankful to have met you. You were so kind and personable to Kelsey and me even though you had never met us. I hope all goes well with you this week. You're in my prayers!
Sara K Lindsay

Debbie said...

You Go Girl! Christine, I'd say you've got the hang of it! All those meds, the schedule, the side effects...I am proud of you! You are a quick study...for a Mama Bear, Doctor, Bouncer Extrodinaire!
So glad the last few days went well. We love you guys. You are an inspriation! Thanks for letting us join you on this journey...Deb

Aunt Patti said...

Christina Louise,
Well put. I understood exactly what you talking about and I'll stick to the smaller words too. I wouldn't want to try and impress you with all my knowlege ha ha. Chrisine, I'm proud of you...you've taken the bull by the horns and you have been a great roll model for Lizzy. Staying positive and strong...when I know deep down how emotionally and physically drained you are. As Liz progresses into different stages of her chemo, I see that sparkle in your eyes and the old Christine trying to find here way back. I'm sure the whole family sees it and it gives them hope and encouragement that life will once again will find its way to the Lothrop home.
God Bless
Patti